Alert archive / California / Wind Advisories in 2012

Wind Advisory 16, NWS Hanford, CA

April 9, 2012

NWS Hanford, CA issued this wind advisory at Apr 9, 2012, 7:48 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2012, 7:48 PM PDT (02:48 UTC)
Expired
Apr 10, 2012, 2:00 AM PDT
In force
6 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WWUS76 KHNX 100248
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
748 PM PDT MON APR 9 2012

CAZ089-091-100900-
/O.NEW.KHNX.WI.Y.0016.120410T0248Z-120410T0900Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
748 PM PDT MON APR 9 2012

...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT TUESDAY FOR THE WEST
SIDE OF THE SAN JOAQUIN VALLEY. 

* WINDS: WEST 15 TO 20 MPH WITH GUSTS TO 40 MPH.

* TIMING: UNTIL 2 AM PDT TUESDAY.

* LOCATIONS INCLUDE: LEMOORE...AVENAL...CORCORAN...LOS BANOS...
  COALINGA...MENDOTA

* IMPACTS:CROSS WINDS ALONG INTERSTATE 5 CORRIDOR WITH BLOWING
  DUST NEAR RECENTLY PLOWED FIELDS.

$$

BARLOW

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 9, 3:34 PM PDT, 4 hours 14 minutes earlier.

Area forecast discussion, Apr 9, 3:34 PM PDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
334 PM PDT MON APR 9 2012

.SYNOPSIS...
MID AND HIGH CLOUDS ASSOCIATED WITH A LOW PRESSURE CENTER LOCATED
OFF THE CALIFORNIA COAST IS ADVANCING OVER THE AREA. THIS SYSTEM IS
EXPECTED TO MOVE THROUGH THE REGION ON TUESDAY AND WEDNESDAY...
PRODUCING LIGHT TO MODERATE RECITATION OVER THE AREA. ANOTHER...
COLDER...SYSTEM IS EXPECTED LATER IN THE WEEK.

&&

.DISCUSSION...
AN ACTIVE WEATHER WEEK IS ON TAP AS TWO WINTER-LIKE STORMS ARE
HEADED FOR THE CENTRAL CALIFORNIA INTERIOR. AHEAD OF THESE STORMS...
A WARM AND VERY DRY AIRMASS IS IN PLACE OVER THE HANFORD WARNING/
FORECAST AREA. AT 21Z /1400 PDT/...RELATIVE HUMIDITIES WERE IN
SINGLE DIGITS OVER PARTS OF THE KERN COUNTY MOUNTAINS...ESPECIALLY
THE PIUTES...WHERE A RED FLAG WARNING CONTINUES THROUGH 00Z
WEDNESDAY /1700 PDT TUESDAY/.

SATELLITE LOOPS SHOW THE UPPER-LEVEL LOW FOR THE FIRST STORM NEAR
42N/137W...WEST OF THE OREGON COAST. THIS STORM IS FORECAST TO REACH
WESTERN MERCED COUNTY BY TUESDAY AFTERNOON...WITH PRECIPITATION
SPREADING SOUTH OVER THE HANFORD WARNING/FORECAST AREA TUESDAY
NIGHT.
SNOW LEVELS WILL START OUT ABOVE 7000 FEET TUESDAY AFTERNOON..BUT
FALL TO AROUND 5000 FEET NEAR YOSEMITE WEDNESDAY AND TO AROUND 5500
FEET IN THE TEHACHAPI MOUNTAINS.

20Z RFC QPF GUIDANCE FOR THIS STORM IS 1.10 INCH FOR YOSEMITE
VALLEY...0.90 INCH FOR GIANT FOREST AND 0.46 INCH FOR FRESNO. THESE
VALUES ARE ONLY SLIGHTLY BELOW THE 14Z RFC QPF. BASED ON THIS
GUIDANCE...SNOW ACCUMULATIONS OF AROUND A FOOT ARE LIKELY OVER THE
HIGH COUNTRY OF THE SOUTHERN SIERRA NEVADA. HAVE ISSUED A WINTER
STORM WATCH /SFOWSWHNX OR WWUS46 KHNX/ FOR THE SOUTHERN SIERRA NEVADA
FROM YOSEMITE TO THE KERN COUNTY LINE FOR TUESDAY EVENING THROUGH
WEDNESDAY EVENING.

THE TROUGH AXIS IS FORECAST TO MOVE THROUGH THE CENTRAL CALIFORNIA
INTERIOR BETWEEN 18-24Z /1100-1700 PDT/ WEDNESDAY. A 500-MB COLD POOL
IS FORECAST TO MOVE OVER THE CENTRAL SAN JOAQUIN VALLEY WITH
TEMPERATURES OF -27C TO -29C. BY 18Z WEDNESDAY...SURFACE-COMPUTED
CAPES OVER THE SAN JOAQUIN VALLEY ARE 300+ JOULES/KG WITH SURFACE-
COMPUTED LIFTED INDICES FROM 0 TO -2. BOUNDARY-LAYER POSITIVE
BUOYANCY ENERGY IS FORECAST TO BE 140+ JOULES/KG AND BOUNDARY-LAYER
BEST LIFTED INDICES ARE AROUND 0. THE CURRENT FORECAST OF A CHANCE
OF
THUNDERSTORMS FOR THE CENTRAL/SOUTHERN SAN JOAQUIN VALLEY AND THE
ADJACENT FOOTHILLS LOOKS ON TRACK.

THE SECOND OF THE TWO STORMS IS SOUTH OF THE ALEUTIAN ISLANDS NEAR
48N/173W. THIS STORM IS FORECAST TO REACH THE NORTHERN PART OF THE
HANFORD WARNING/FORECAST AREA THURSDAY AFTERNOON AND SPREAD SOUTH
THURSDAY NIGHT. THIS STORM HAS THE POTENTIAL TO BE A COLDER AND
WETTER SYSTEM THAN THE MIDWEEK STORM. 1000-500-MB THICKNESSES OVER
THE TEHACHAPI MOUNTAINS ARE FORECAST TO FALL TO 5400 METERS BY 12Z
/0500 PDT/ FRIDAY...WHICH CORRESPONDS TO A SNOW LEVEL AROUND 4000
FEET. THE 18Z GFS GIVES FRAZIER PARK A QPF OF 0.28 INCH FROM THIS
SECOND STORM...AND 0.16 INCH AT TEHACHAPI. AS THE SNOW LEVEL IS
BELOW THE HIGH POINTS OF THE TEJON AND TEHACHAPI PASSES...ONE OR TWO
INCHES OF ACCUMULATING SNOW COULD FALL ON THE MAJOR ROUTES BETWEEN
THE SAN JOAQUIN VALLEY AND THE SOUTHLAND.

THE MODELS BUILD AN UPPER-LEVEL RIDGE INTO CALIFORNIA FOR THE FIRST
PART OF NEXT WEEK...WITH 500-MB HEIGHTS OF 5760 METERS AS FAR NORTH
AS AT LEAST REDDING. THIS WILL BRING A RETURN OF DRY AND WARM WEATHER
TO THE REGION.

&&

.AVIATION...
VFR ACROSS THE CENTRAL CA INTERIOR THRU 00Z WED. A CHANCE OF
-RA ACROSS MERCED COUNTY AFT 19Z TUES WITH CIGS AOA FL050.

&&

.FIRE WEATHER...
FOR THE KERN COUNTY MOUNTAINS...OBSERVATIONS INDICATE LITTLE
CHANGE HAS OCCURRED OVER THE PAST 24 HOURS. RELATIVE HUMIDITIES IN
THE PIUTES REMAIN EXTREMELY LOW...WITH A NUMBER OF STATIONS AT AND
ABOVE 5000 FEET REPORTING SINGLE DIGIT HUMIDITIES. DEW POINTS AT A
COUPLE OF SITES /BRECKENRIDGE FOR ONE/ HAVE BEEN AS LOW AS -51 DEGS,
POOR NIGHTTIME RECOVERY IS EXPECTED TO CONTINUE...AND THE RED FLAG
WARNING WILL REMAIN IN EFFECT. IMPROVED CONDITIONS ARE EXPECTED
LATER TUES AS PACIFIC MOISTURE MOVES INTO THE AREA.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
EVENING ABOVE 5000 FEET FOR THE SOUTHERN SIERRA NEVADA FROM
YOSEMITE TO THE KERN COUNTY LINE /CAZ096-097/.

RED FLAG WARNING UNTIL 5 PM PDT TUESDAY FOR THE KERN COUNTY
MOUNTAINS...MAINLY THE PIUTES /CAZ095/.

&&

PUBLIC...SANGER
AVN/FW...BINGHAM
SYNOPSIS...BSO

WEATHER.GOV/HANFORD
Hazardous weather outlook, Apr 9, 2:35 PM PDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
235 PM PDT MON APR 9 2012

CAZ089>099-101230-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
235 PM PDT MON APR 9 2012

...UNSETTLED CONDITIONS THIS WEEK...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF INTERIOR CENTRAL
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING FOR VERY LOW HUMIDITY AND POOR RECOVERY IS IN
EFFECT FOR THE KERN COUNTY MOUNTAINS...INCLUDING THE PIUTE
MOUNTAINS. PLEASE REFER TO THE LATEST RED FLAG WARNING /SFORFWHNX/
FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE RED FLAG WARNING WILL REMAIN IN EFFECT UNTIL 5 PM PDT TUESDAY
FOR THE KERN COUNTY MOUNTAINS.

A WINTER STORM WATCH IS IN EFFECT FOR THE SOUTHERN SIERRA NEVADA
FROM YOSEMITE TO THE TULARE-KERN COUNTY LINE FROM TUESDAY EVENING
UNTIL WEDNESDAY EVENING. PLEASE REFER TO THE LATEST WINTER STORM
WATCH /SFOWSWHNX/ FOR MORE DETAILS.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON IN THE CENTRAL AND
SOUTHERN SAN JOAQUIN VALLEY AND SIERRA NEVADA FOOTHILLS FROM
MARIPOSA TO TULARE COUNTIES.

ANOTHER WINTER-LIKE STORM SYSTEM IS EXPECTED TO IMPACT MUCH OF
INTERIOR CENTRAL CALIFORNIA THURSDAY NIGHT THROUGH SATURDAY.
PLEASE REFER TO THE SPECIAL WEATHER STATEMENT /SFOSPSHNX/ FOR MORE
DETAILS. STAY TUNED AS FURTHER STATEMENTS MAY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

BSO

In the hours before

Special weather statement, Apr 9, 3:39 PM PDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
339 PM PDT MON APR 9 2012

CAZ089>099-101100-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
339 PM PDT MON APR 9 2012

...UNSETTLED TUESDAY NIGHT THROUGH SATURDAY...

A PACIFIC STORM WILL APPROACH CALIFORNIA TUESDAY...THEN MOVE
INLAND TUESDAY NIGHT. RAIN WILL FIRST BEGIN ON THE WEST SIDE OF
THE SAN JOAQUIN VALLEY LATE TUESDAY AFTERNOON...SPREADING INLAND
TUESDAY NIGHT. THE SNOW LEVEL WILL LOWER TO BETWEEN 5000 AND 6000
FEET BY WEDNESDAY MORNING...WITH UP TO A FOOT OF NEW SNOW POSSIBLE
ABOVE 7000 FEET. SCATTERED TO NUMEROUS SHOWERS WILL LINGER INTO
WEDNESDAY...BUT WILL BE DECREASING DURING THE DAY. HOWEVER...WITH
PARTIAL CLEARING WEDNESDAY...THERE WILL BE SOME HEATING AND A
CHANCE OF THUNDERSTORMS OVER THE CENTRAL AND SOUTHERN SAN JOAQUIN
VALLEY AND THE ADJACENT FOOTHILLS.

PARTIAL CLEARING WILL OCCUR WEDNESDAY NIGHT AND THURSDAY. A FEW
LINGERING SHOWERS ARE POSSIBLE FROM FRESNO NORTH...BUT NO
SIGNIFICANT RAIN OR SNOW IS EXPECTED.

A SECOND STORM IS FORECAST TO REACH CENTRAL CALIFORNIA FRIDAY.
RAIN WILL SPREAD INLAND THURSDAY NIGHT AND CONTINUE FRIDAY. THIS
WILL BE A SLIGHTLY COOLER AND STRONGER STORM...WITH SIGNIFICANT
RAIN AND MOUNTAIN SNOW POSSIBLE. THE SNOW LEVEL COULD FALL TO
AROUND 4000 FEET FRIDAY...AND COULD CAUSE TRAVEL PROBLEMS ON THE
GRAPEVINE AND TEHACHAPI PASS.

IF YOU ARE PLANNING TRAVEL BETWEEN THE SAN JOAQUIN VALLEY AND
SOUTHERN CALIFORNIA FRIDAY THROUGH SATURDAY MORNING...CHECK THE
LATEST FORECASTS AND ROAD CONDITIONS BEFORE DEPARTING.

SANGER

WEATHER.GOV/HANFORD

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:03 AM PDTWind AdvisoryHNX7 hr
Apr 10, 2:24 PM PDTWinter Weather AdvisoryHNX26 hr

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.